Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 3, NWS Norman, OK

February 18, 201322 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 18, 2013, 4:22 AM CST for 22 counties in Oklahoma. It took effect at Feb 18, 2013, 8:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 4:22 AM CST (10:22 UTC)
In effect from
Feb 18, 2013, 8:00 AM CST
Expired
Feb 18, 2013, 4:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 22 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2978 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS74 KOUN 181022
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CST MON FEB 18 2013

OKZ004>006-009>011-014>016-021-181830-
/O.NEW.KOUN.WI.Y.0003.130218T1400Z-130218T2200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
ELK CITY...SAYRE
422 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE THIS MORNING BEHIND A COLD FRONT
  MOVING THROUGH THE SOUTHERN PLAINS.

* WINDS: SUSTAINED NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 
  AROUND 40 MPH. 

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
2 follow-up statements
661 
WWUS74 KOUN 181607
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1007 AM CST MON FEB 18 2013

OKZ007-008-012-013-017>019-022>024-034-035-182200-
/O.EXA.KOUN.WI.Y.0003.000000T0000Z-130218T2200Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-WASHITA-CADDO-
CANADIAN-GREER-KIOWA-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
WATONGA...KINGFISHER...GUTHRIE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...MANGUM...HOBART
1007 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WINDS: SUSTAINED NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 40
  MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>006-009>011-014>016-021-182200-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-130218T2200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
ELK CITY...SAYRE
1007 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS: SUSTAINED NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
885 
WWUS74 KOUN 182213
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CST MON FEB 18 2013

OKZ004>019-021>024-034-035-182315-
/O.EXP.KOUN.WI.Y.0003.000000T0000Z-130218T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...MANGUM...HOBART
413 PM CST MON FEB 18 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND SPEEDS WILL CONTINUE TO DECREASE LATE THIS AFTERNOON AND WILL
BECOME LIGHT AFTER DARK.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 18, 4:18 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 18, 4:18 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CST MON FEB 18 2013

.DISCUSSION...
COLD FRONT NOW MOVING INTO NW OK THIS MORNING WILL CONTINUE TO
ADVANCE SEWD DURING THE DAY AS S/W TROUGH MOVES EWD THROUGH THE
CENTRAL PLAINS. SOME MOISTURE RETURN EVIDENT WITH STRONG SOUTH
WINDS AHEAD OF THE FRONT. HOWEVER...THIS WILL BE SHORT LIVED AS
LOW LEVEL FLOW IS ALREADY BEGINNING TO VEER JUST AHEAD OF THE
APPROACHING FRONT. PRECIP CHANCES WILL REMAIN LIMITED TO THE SE AS
THE FRONT MOVES INTO BETTER LOW LEVEL MOISTURE THIS AFTERNOON.
TIGHT PRESSURE GRADIENT AND DEEP MIXING WILL RESULT IN STRONG NW
WINDS BEHIND THE FRONT AND WILL ISSUE A WIND ADVISORY FOR ABOUT
THE NW THIRD OF THE FA THROUGH MID AFTERNOON. GRADIENT SHOULD
BEGIN TO RELAX LATER THIS AFTERNOON AS SURFACE LOW PULLS AWAY TO
THE NE.

ATTENTION THEN TURNS TO THE STRONG SYSTEM EXPECTED TO IMPACT THE
FA MIDWEEK. MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING AND
TRACK OF THIS SYSTEM AS CLOSED LOW MOVES FROM THE SOUTHWESTERN
U.S. INTO THE CENTRAL/SOUTHERN PLAINS. LIGHT PRECIPITATION MAY
BEGIN AS EARLY AS TUESDAY NIGHT IN SOUTHWESTERN PARTS OF THE AREA
AND SPREAD ACROSS MUCH OF THE AREA ON WEDNESDAY WITH INCREASING
WARM MOIST ADVECTION AHEAD OF THE APPROACHING UPPER SYSTEM. MORE
WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED WITH STRONGER FORCING
WEDNESDAY NIGHT INTO THURSDAY AS UPPER LOW APPROACHES AND
DRYLINE/PAC FRONT PUSHES INTO THE AREA. A FEW STRONG STORMS WILL
BE POSSIBLE NEAR THE RED RIVER WHERE BETTER INSTABILITY IS
EXPECTED. PRECIP EXPECTED TO EXIT THE AREA BY THURSDAY AFTERNOON
AS UPPER LOW MOVES NE AND DRY SLOT DEVELOPS OVER THE REGION.

MINOR IMPULSES CONTINUE TO ROTATE THROUGH THE
MEAN UPPER TROUGH AND EJECT NEWD OVER THE AREA FRIDAY THROUGH
SATURDAY. MODELS DIFFER ON THE SPEED AND TIMING OF THESE FAST
MOVING FEATURES. GIVEN THESE DIFFERENCES AND THE LACK OF MOISTURE
WILL NOT INTRODUCE ANY POPS IN THAT TIME FRAME. BETTER
PRECIPITATION CHANCES EXPECTED WITH STRONGER SYSTEM EXPECTED TO
DEVELOP OVER THE SOUTHERN ROCKIES LATE IN THE WEEKEND BEFORE
MOVING EWD INTO THE PLAINS EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  30  56  36 /  10   0   0  20
HOBART OK         59  27  58  35 /   0   0   0  30
WICHITA FALLS TX  64  31  59  39 /  10   0   0  40
GAGE OK           53  21  54  30 /   0   0   0  20
PONCA CITY OK     56  27  51  30 /  10   0   0  10
DURANT OK         65  36  59  39 /  20   0   0  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR OKZ004>006-009>011-014>016-021.

TX...NONE.
&&

26/02
Hazardous weather outlook, Feb 17, 6:23 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CST SUN FEB 17 2013

OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
623 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
MOISTURE WILL INCREASE TONIGHT AHEAD OF A COLD FRONT THAT WILL MOVE INTO
NORTHWESTERN OKLAHOMA AFTER 3 AM. HOWEVER...THUNDERSTORMS ARE NOT EXPECTED
THROUGH SUNRISE MONDAY DUE TO CAPPING AND LACK OF INSTABILITY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF SOUTHEASTERN
OKLAHOMA ON MONDAY...MAINLY DURING THE MORNING HOURS. THUNDERSTORM CHANCES
WILL INCREASE ACROSS THE AREA WEDNESDAY THROUGH THURSDAY MORNING AS A
STRONGER STORM SYSTEM MOVES THROUGH THE PLAINS. SEVERE STORMS ARE
NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
ACROSS THE WEST HALF OF OKLAHOMA AND WESTERN NORTH TEXAS DUE
TO BREEZY TO WINDY CONDITIONS...DRY WEATHER...AND LOW HUMIDITY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.

MBS

Nearby

Wind Advisories in Oklahoma, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.